Alert archive / Wisconsin / Gale Warnings in 2008

Gale Warning 14, NWS Green Bay, WI

November 30, 2008

NWS Green Bay, WI issued this gale warning at Nov 30, 2008, 6:46 AM CST. It took effect at Nov 30, 2008, 3:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2008, 6:46 AM CST (12:46 UTC)
In effect from
Nov 30, 2008, 3:00 PM CST
Expired
Dec 1, 2008, 3:00 PM CST
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KGRB 301246
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
646 AM CST SUN NOV 30 2008

...GALE FORCE WINDS TO DEVELOP BY THIS EVENING...

.A DEEPENING LOW PRESSURE SYSTEM WILL TRACK INTO LOWER MICHIGAN BY
THIS EVENING. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 KNT
GALES. 

LMZ521-522-541>543-302115-
/O.NEW.KGRB.GL.W.0014.081130T2100Z-081201T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
646 AM CST SUN NOV 30 2008

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST
MONDAY. 

NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 KNOT GALES BY THIS
EVENING AND CONTINUE OVERNIGHT. LATER TONIGHT WINDS WILL TURN TO
THE NORTH WITH CONTINUED 35 KNOTS GALES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TH
6 follow-up statements
000
WHUS73 KGRB 301630
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 AM CST SUN NOV 30 2008

...GALE FORCE WINDS TO DEVELOP BY THIS EVENING...

.A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN THIS
EVENING. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 KNOT GALES.

LMZ521-522-541>543-010030-
/O.CON.KGRB.GL.W.0014.081130T2100Z-081201T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1030 AM CST SUN NOV 30 2008

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3
PM CST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM
CST MONDAY. NORTHEAST WINDS WILL INCREASE TO 35 KNOT GALES THIS
EVENING AND CONTINUE OVERNIGHT. LATER TONIGHT WINDS WILL TURN TO
THE NORTH WITH CONTINUED 35 KNOTS GALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KGRB 302136
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CST SUN NOV 30 2008

...GALE FORCE WINDS EXPECTED TONIGHT THROUGH MUCH OF MONDAY...

.A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN
TONIGHT...AND ACROSS QUEBEC MONDAY. NORTHEAST WINDS ARE EXPECTED
TO INCREASE TO 35 KNOT GALES THIS EVENING...THEN BACK NORTH
OVERNIGHT...AND NORTHWEST MONDAY.

LMZ521-522-541>543-010545-
/O.CON.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
336 PM CST SUN NOV 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY. 

.A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN
TONIGHT...AND ACROSS QUEBEC MONDAY. NORTHEAST WINDS ARE EXPECTED
TO INCREASE TO 35 KNOT GALES THIS EVENING...THEN BACK NORTH
OVERNIGHT...AND NORTHWEST MONDAY. WAVES WILL INCREASE TO 6 TO 9
FEET TONIGHT...AND EASE BACK TO 5 TO 8 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KGRB 010323
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
923 PM CST SUN NOV 30 2008

...GALE FORCE WINDS WILL CONTINUE THROUGH MUCH OF MONDAY...

.A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN
OVERNIGHT...AND ACROSS QUEBEC MONDAY. NORTHEAST GALES TO 35 KTS
WILL CONTINUE...WITH WINDS BACKING TO THE NORTHWEST ON MONDAY.

LMZ521-522-541>543-011130-
/O.CON.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
923 PM CST SUN NOV 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY. 

.A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN
OVERNIGHT...AND ACROSS QUEBEC MONDAY. NORTHEAST GALES TO 35 KTS
WILL CONTINUE...WITH WINDS BACKING TO NORTHWEST ON MONDAY. WAVES
WILL REACH 6 TO 9 FEET OVERNIGHT...AND EASE BACK TO 5 TO 8 FEET
ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KGRB 011006
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CST MON DEC 1 2008

...GALE FORCE WINDS WILL CONTINUE TODAY...

.AN INTENSE LOW PRESSURE SYSTEM OVER LOWER MICHIGAN WILL SLOWLY
TRACK EASTWARD TODAY. NORTH GALES TO 40 KTS WILL CONTINUE TODAY 
BEFORE GRADUALLY DIMINISHING LATE AFTERNOON.

LMZ521-522-541>543-011815-
/O.CON.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
406 AM CST MON DEC 1 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

.AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO DRIFT EASTWARD
TODAY. NORTH GALES TO 40 KTS WILL CONTINUE TODAY BEFORE GRADUALLY
DIMINISHING LATE AFTERNOON. WAVES OF 5 TO 8 WILL ALSO CONTINUE
TODAY...BEFORE SUBSIDING BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KGRB 011628
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1028 AM CST MON DEC 1 2008

...GALE FORCE WINDS WILL DIMINISH THIS AFTERNOON...

.AN INTENSE LOW PRESSURE SYSTEM OVER LOWER MICHIGAN WILL SLOWLY
TRACK EASTWARD TODAY. NORTH GALES TO 35 KTS WILL CONTINUE EARLY
THIS AFTERNOON...BEFORE GRADUALLY DIMINISHING LATE THIS AFTERNOON.

LMZ521-522-541>543-012100-
/O.CON.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1028 AM CST MON DEC 1 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

.AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO DRIFT EASTWARD
TODAY. NORTH GALES TO 35 KTS WILL CONTINUE EARLY THIS AFTERNOON
BEFORE DIMINISHING LATE THIS AFTERNOON. WAVES OF 4 TO 7 WILL
CONTINUE ON THE BAY OF GREEN BAY AND AS YOU MOVE AWAY FROM THE
LAKE MICHIGAN SHORELINE. WILL ALSO CONTINUE THIS
AFTERNOON...BEFORE SUBSIDING BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KGRB 012120
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CST MON DEC 1 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST...

.LOW PRESSURE OVER ONTARIO WILL CONTINUE MOVING AWAY FROM THE
REGION TONIGHT. NORTHWEST WIND 15 TO 25 KTS WILL GRADUALLY DIMINISH
TONIGHT AND BECOME WEST LATER TONIGHT. 

LMZ521-522-541>543-020300-
/O.EXP.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/
/O.NEW.KGRB.SC.Y.0074.081201T2120Z-081202T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
320 PM CST MON DEC 1 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.
THE GALE WARNING IS NO LONGER IN EFFECT. 

LOW PRESSURE OVER ONTARIO WILL CONTINUE MOVING AWAY FROM THE
REGION TONIGHT AND ALLOW THE NORTHWEST WINDS TO GRADUALLY DIMINISH.
WAVES OF 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 30, 4:15 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 30, 4:15 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CST SUN NOV 30 2008

.SHORT TERM...SIGNIFICANT CHANGE IN THE FORECAST THIS MORNING AS
PER ISSUANCE OF HEADLINES.  WHILE CONCERNS ON SNOW AMOUNTS REMAIN
DUE TO MODEL DIFFERENCES AND DRY AIR INITIALLY OVER NORTHEAST
WI THIS MORNING...THE MODEL TRENDS OF THIS SYSTEM TRACKING A BIT MORE
NORTH AND WEST NOTED PUTTING EC WI IN MORE OF THE REGION OF THE
SYSTEM SNOW.  SYSTEM STILL ORGANIZING AS UPPER TROF CONTINUES TO
DEEPEN AND PIECES OF ENERGY UPSTREAM IN THE DKTS PHASES WITH THE
MAINS SYSTEM.

SAT IMAGERY THIS AM SHOW A SRN EDGE WITH THE DEVELOPING SYSTEM
OVER NRN MO AND AT 09Z WAS TRACKING NEWD. ASSUMING THIS LATEST SAT
TREND PANS OUT...EXTRAPOLATION OF THIS SRN EDGE PLACES THIS BAND
OF MOD SNOW INTO SRN/SE WI TODAY...WITH EC WI JUST NORTH OF THE OF
THE MAX PCPN.  RADARS TO THE SOUTH SHOW RETURNS WORKING INTO SRN
WI ALREADY BUT NOT REACHING THE GROUND. EXPECT SNOW TO DEVELOP
THIS AFTERNOON AS SATURATION OCCURS WITH FALLING UPPER HEIGHTS.
STILL EXPECT BEST SNOWS TNT AS COLUMN TURNS COLD AND FAIRLY
CONSISTENT H7 CONVERGENCE OVER EC WI AS PER Q VECTOR WINDS.

OF EQUAL IMPORTANCE TO THE SNOW IS THE INCREASING WINDS AS THE
LOW DEEPENS OVER LOWER MICH TNT. EVEN THOUGH SNOW AMOUNTS COULD
RANGE FROM 2 TO 6 INCHES OVER EC WI WITH THE HIGHEST AMOUNTS NEAR
MTW COUNTY...COMBINED WITH THE VERY WINDY CONDITIONS WARRANT A
WARNING FOR EC WI...ALONG WITH A BORDER ADVISORY.  WILL ALSO HOIST
THE GALE WARNING FOR NEARSHORE WATERS.

WITH THE EXCEPTION OF THE GALE WARNING...WILL LET HEADLINES RUN TO 12Z
MONDAY. LATER SHIFTS MAY NEED TO REISSUE A ADVISORY FOR WINDS AND
BLOWING SNOW FOR THE MORNING PORTION ON MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY

A LOT TO TALK ABOUT IN THIS FORECAST PACKAGE WITH MAIN FOCUS ON
MID WEEK STORM. TRANQUIL PATTERN EXPECTED MONDAY NIGHT AS WEAK
RIDGING MOVES ACROSS THE AREA. DEPENDING IF WINDS DECOUPLE AND WE
GET A PROLONGED PERIOD OF CLEARING...LATER SHIFTS MAY NEED TO BUMP
DOWN MINIMUM TEMPERATURES AS MOST OF THE AREA WILL SEE A FRESH SNOW
COVER FROM THIS WEEKENDS STORM.

ON TUESDAY...MODELS CONTINUE TO SHOW STRONG 850MB WARM ADVECTION
WITH DECENT 700MB LIFT. MOST OF THE MODELS DO INDICATE SATURATION
THROUGH MUCH OF THE ATMOSPHERE...ESPECIALLY DURING THE AFTERNOON
HOURS. I HAVE CONTINUED THE CHANCES FOR SNOW ACROSS THE ENTIRE
AREA. SOME OF THE MODELS PUSH THE 0C 850MB LINE TOWARDS CENTRAL
WISCONSIN TUESDAY AFTERNOON. PAST HISTORY HAS SHOWN THAT MIXED
PRECIPITATION OF SLEET AND FREEZING RAIN CAN OCCUR IN THESE TYPE
OF SITUATIONS EVEN IF THE WARM LAYER DOES NOT REACH 0C.
GENERALLY...THE MODELS HAVE A HARD TIME DEPICTING THE WARM LAYER
IN THE LOWER ATMOSPHERE SEVERAL DAYS IN ADVANCE OF THE EVENT.
LOOKING AT THE 1000/700MB THICKNESS PATTERN...THE 2840 DECAMETERS
LINE APPROACHES CENTRAL WISCONSIN WHICH IS AN INDICATOR OF THE
POTENTIAL FOR LIQUID/FREEZING PRECIPITATION IN THE LAYER. THE
QUESTION IS HOW MUCH THE SURFACE TEMPERATURES WILL WARM ON
TUESDAY. AFTER SUCH A COLD START AND A RELATIVELY FRESH SNOW
COVER...HAVE TRENDED BELOW GUIDANCE THINKING MOST OF THE WARM
WILL OVERRIDE THE COLD SURFACE.

A WEAK COLD FRONT WILL PUSH THROUGH THE AREA TUESDAY NIGHT TO
SUPPORT THE CHANCES OF SNOW. THE ATTENTION NOW TURNS TO THE
ECMWF/CANADIAN MODEL STORM ON WEDNESDAY AND WEDNESDAY NIGHT.

OVER THE LAST SEVERAL WEEKS...THE CANADIAN/ECMWF MODEL SEEMS TO
HAVE BEEN DOING A BETTER JOB WITH SYSTEMS IN THE DAY 3 AND DAY 4
PERIODS. THIS WAS ESPECIALLY TRUE WITH THE SYSTEM THIS WEEKEND AS
ECMWF WAS FAIRLY CONSISTENT WHILE THE GFS/NGM/NAM KEPT JUMPING
AROUND ON EACH MODEL RUN. THE 00Z CANADIAN/ECMWF NOW DEPICT A
STORM DEVELOPING ACROSS THE CENTRAL/SOUTHERN PLAINS ON WEDNESDAY.
THE STORM THEN MOVES TO SOUTHEAST WISCONSIN OR NORTHERN ILLINOIS
BY WEDNESDAY EVENING... THEN INTO ONTARIO THURSDAY MORNING. MODEL
QPF OFF OF THE CANADIAN/ECMWF WOULD SUGGEST THAT A WINTER STORM
WARNING CRITERIA SNOWFALL (PROBABLY 6 TO 12 INCHES) IS POSSIBLE
SOMEWHERE ACROSS NORTHEAST AND NORTH CENTRAL WISCONSIN. THE ECMWF
INDICATED GULF MOISTURE WOULD BE TRANSPORTED NORTHWARD AS
DEEPENING SURFACE LOW REACHES 1004 MB NEAR CHICAGO. THE MODEL ALSO
INDICATED THE REGION WOULD IN THE FAVORABLE LEFT EXIT REGION OF A
130+ KNOT JET TO AID THE UPWARD LIFT IN THE ATMOSPHERE. THE
WRF/GFS DID NOT SHOW THE SOUTHERN STORM MOVING INTO THE WESTERN
GREAT LAKES REGION AND WAS FURTHER EAST AND MUCH WEAKER THAN THE
CANADIAN/ECMWF. LITTLE CONFIDENCE IN THE GFS AS THIS MODEL WAS
VERY INCONSISTENT WITH THIS WEEKENDS STORM. ALSO... GFS ENSEMBLE
MEMBERS WERE ALL OVER THE PLACE WITH THE SURFACE LOW POSITION
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. COORDINATED WITH HPC
ABOUT THE MIDWEEK STORM WHICH THEY CONTINUE TO FOLLOW THE
ECMWF IN THEIR PRODUCTS.

MUCH COLDER AIR WILL WORK INTO THE REGION ON THURSDAY. DAY SHIFT
LOWERED MAX TEMPERATURES CONSIDERABLY YESTERDAY. I HAVE NUDGED THEM
DOWN EVEN FURTHER BASED ON EXPECTED CLOUD COVER AND FRESH SNOW
COVER AND EXPECTED 850MB TEMPERATURES. CONSIDERED THE TREND AND
LOWERED MINIMUM TEMPERATURES THURSDAY NIGHT AS WELL.

ANOTHER CLIPPER SYSTEM INDICATED BY THE GFS AND ECMWF WILL AFFECT
THE AREA ON SATURDAY. IF THIS TREND CONTINUES...LATER SHIFTS WILL
NEED TO RAISE THE CHANCES FOR SNOW WITH THIS EVENT.
&&

.AVIATION...IFR CONDITIONS DEVELOPING TODAY AS SNOW SPREADS INTO
THE REGION. LIFR CONDITIONS WITH SNOW ALONG WITH VERY WINDY
CONDITIONS DEVELOPING THIS AFTERNOON AND CONTINUING TONIGHT OVER
EC WI. MVFR CIGS AND VBSY WITH SCT IFR CIGS AND VSBYS WITH SNOW
EXPECTED ELSEWHERE.
&&

.MARINE...GALE FORCE WINDS EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND CONTINUE INTO MONDAY. GALE WARNING ISSUED.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY
FOR WIZ022-038>040-048>050.

WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
MONDAY FOR WIZ031-037-045-074.

&&

TDH/ECKBERG
Hazardous weather outlook, Nov 30, 6:02 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
602 AM CST SUN NOV 30 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
602 AM CST SUN NOV 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING HAS BEEN ISSUED FOR MUCH OF EAST CENTRAL
WISCONSIN STARTING MID AFTERNOON AND CONTINUING INTO TONIGHT.
THERE IS A CHANCE OF LIGHT SNOW EARLY TODAY BUT THEN ACCUMULATING
SNOW IS EXPECTED TO DEVELOP AFTER 3 PM THIS AFTERNOON AND CONTINUE
INTO TONIGHT. BETWEEN 3 TO 6 INCHES OF TOTAL SNOW IS EXPECTED BY
MONDAY MORNING WITH THE HIGHER AMOUNTS LOCATED TOWARD MANITOWOC
COUNTY. IN ADDITION TO THE NEW SNOWFALL...STRONG NORTH WINDS
INCREASING TO 20 TO 30 MPH THIS EVENING WITH GUSTS TO 40 MPH
OVERNIGHT WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DUE
CONSIDERABLE BLOWING AND DRIFTING SNOW.

LESS THAN 2 INCHES OF SNOW IS EXPECTED OVER CENTRAL AND NORTH
CENTRAL WISCONSIN. BLUSTERY NORTH WINDS COMBINED WITH THE SNOW
WILL PRODUCE SLIPPERY ROADS AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF LIGHT FREEZING RAIN OR SLEET ON TUESDAY
SOUTH OF A WAUSAU TO KEWAUNEE LINE. THE LIGHT MIXED PRECIPITATION
MAY CREATE SLICK ROADS...BRIDGES AND SIDEWALKS.

HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE AGAIN MID-WEEK AS ANOTHER
STORM SYSTEM CROSSES THE REGION. THE STORM HAS THE POTENTIAL TO
BRING A SIGNIFICANT SNOWFALL OF 6 INCHES OR MORE TO NORTHERN
WISCONSIN. IT IS STILL TOO EARLY TO PROVIDE A REASONABLE ESTIMATE
OF SNOWFALL AMOUNTS. BE SURE TO MONITOR LATER FORECASTS FOR
UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS SHOULD REPORT SNOWFALL TOTALS LATER THIS AFTERNOON
AND TONIGHT.

LMZ521-522-541>543-011215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
602 AM CST SUN NOV 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING HAS BEEN ISSUED FOR THE NEARSHORE WATERS STARTING
THIS AFTERNOON AND CONTINUING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING WILL CONTINUE MONDAY.  CONDITIONS HAZARDOUS TO
SMALL CRAFT ARE LIKELY MUCH OF THE WEEK.

TDH/ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:21 PM CSTWinter Weather AdvisoryGRBManitowoc8 hr
Nov 30, 5:20 AM CSTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more26 hr
Nov 30, 5:20 AM CSTWinter Weather AdvisoryGRBMarathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more26 hr

Nearby

Gale Warnings in Wisconsin, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.